Advertisement

Modified KdV equation with higher order dispersion terms

  • Pavel I. NaumkinEmail author
  • Jhon J. Perez
Article
  • 32 Downloads

Abstract

We consider the Cauchy problem for the modified Korteweg–de Vries equation with higher order dispersion terms
$$\begin{aligned} u_{t}-\partial _{x}u^{3}-\sum _{j=1}^{n}\lambda _{j}\partial _{x}^{2j+1}u=0, \end{aligned}$$
where \(\lambda _{j}\in {\mathbb {R}},\) \(n\ge 2.\) Our purpose in this paper is to prove the large time asymptoitic behavior of solutions under the non zero mass condition \(\int u_{0}\left( x\right) dx\ne 0.\)

Keywords

Modified KdV equation Higher order Large time asymptotics Critical nonlinearity Self-similar solutions 

Mathematics Subject Classification

35B40 35Q35 

Notes

Acknowledgements

We are grateful to an unknown referee for many useful suggestions and comments. The work of P.I.N. is partially supported by CONACYT and PAPIIT Project IN100616.

References

  1. 1.
    Calderon, A.P., Vaillancourt, R.: A class of bounded pseudo-differential operators. Proc. Natl. Acad. Sci. USA 69, 1185–1187 (1972)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Coifman, R.R., Meyer, Y.: Au dela des Operateurs Pseudo-Differentiels, p. 185. Societe Mathematique de France, Paris (1978)zbMATHGoogle Scholar
  3. 3.
    Cordes, H.O.: On compactness of commutators of multiplications and convolutions, and boundedness of pseudodifferential operators. J. Funct. Anal. 18, 115–131 (1975)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Cui, S., Deng, D., Tao, S.: Global existence of solutions for the Cauchy problem of the Kawahara equation with \(L^{2} \) initial data. Acta Math. Sin. (Engl. Ser.) 22(5), 1457–1466 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    Deift, P., Zhou, X.: A steepest descent method for oscillatory Riemann–Hilbert problems, Asymptotics for the MKdV equation. Ann. Math. 137(2), 295–368 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Fedoryuk, M.V.: Asymptotics: Integrals and Series, Mathematical Reference Library, “Nauka”, Moscow, p. 544(1987)Google Scholar
  7. 7.
    Germain, P., Pusateri, F., Rousset, F.: Asymptotic stability of solitons for mKdV. Adv. Math. 299, 272–330 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Harrop-Griffiths, B.: Long time behavior of solutions to the mKdV. Commun. Partial Differ. Equ. 41(2), 282–317 (2016)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Hayashi, N., Naumkin, P.I.: The initial value problem for the cubic nonlinear Klein–Gordon equation. Z. Angew. Math. Phys. 59(6), 1002–1028 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Hayashi, N., Naumkin, P.I.: Factorization technique for the modified Korteweg–de Vries equation. SUT J. Math. 52(1), 49–95 (2016)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Hayashi, N., Naumkin, P.I.: Large time asymptotics of solutions for the modified KdV equation with a fifth order dispersive term. SUT J. Math. 54(1), 7–78 (2018)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Hayashi, N., Ozawa, T.: Scattering theory in theweighted \({\mathbf{L}^{2}({\mathbb{R}}}^{n})\) spaces for someSchrödinger equations. Ann. I.H.P. (Phys. Théor.) 48, 17–37 (1988)Google Scholar
  13. 13.
    Hwang, I.L.: The \(L^{2}\) -boundedness of pseudodifferential operators. Trans. Am. Math. Soc. 302(1), 55–76 (1987)zbMATHGoogle Scholar
  14. 14.
    Ifrim, M., Tataru, D.: Global bounds for the cubic nonlinear Schrödinger equation (NLS) in one space dimension. Nonlinearity 28, 2661–2675 (2015)MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Il’ichev, A.T., Semenov, AYu.: Stability of solitary waves in dispersive media described by a fifth order evolution equation. Theor. Comput. Fluid Dyn. 3, 307–326 (1992)zbMATHCrossRefGoogle Scholar
  16. 16.
    Karpman, V.I.: Radiation by weakly nonlinear shallow-water solitons due to higher-order dispersion. Phys. Rev. E (3) 58(4), 5070–5080 (1998)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Kawahara, T.: Oscillatory solitary waves in dispersive media. J. Phys. Soc. Jpn. 33, 260–264 (1972)CrossRefGoogle Scholar
  18. 18.
    Kenig, C.E., Ponce, G., Vega, L.: Well-posedness and scattering results for the generalized Korteweg–de Vries equation via the contraction principle. Commun. Pure Appl. Math. 46(4), 527–620 (1993)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Kichenassamy, S., Olver, P.J.: Existence and nonexistence of solitary wave solutions to higher-order model evolution equations. SIAM J. Math. Anal. 23, 1141–1166 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  20. 20.
    Klainerman, S.: Long time behavior of solutions to nonlinear evolution equations. Arch. Rat. Mech. Anal. 78, 73–89 (1982)MathSciNetzbMATHCrossRefGoogle Scholar
  21. 21.
    Klainerman, S., Ponce, G.: Global small amplitude solutions to nonlinear evolution equations. Commun. Pure Appl. Math. 36, 133–141 (1983)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Naumkin, P.I.: Time decay estimates of solution to the Cauchy problem for the modified Kawahara equation equation. Math. Sb. 210(5), 72–108 (2019)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Naumkin, I.P.: Sharp asymptotic behavior of solutions for cubic nonlinear Schrödinger equations with a potential. J. Math. Phys. 57, 051501 (2016).  https://doi.org/10.1063/1.4948743 MathSciNetzbMATHCrossRefGoogle Scholar
  24. 24.
    Ozawa, T.: Long range scattering for nonlinear Schrödinger equations in one space dimension. Commun. Math. Phys. 139(3), 479–493 (1991)zbMATHCrossRefGoogle Scholar
  25. 25.
    Wang, H., Cui, S., Deng, D.: Global existence of solutions for the Kawahara equation in Sobolev spaces of negative indices. Acta Math. Sin. (Engl. Ser.) 23(8), 1435–1446 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Xu, G.: The Cauchy problem of the modified Kawahara equation. J. Partial Differ. Equ. 19(2), 126–146 (2006)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Centro de Ciencias MatemáticasUNAM Campus MoreliaMoreliaMexico

Personalised recommendations